share email twitter ⋅ join discord whatsapp(2ck)
free120  nbme24  nbme23  nbme22  nbme21  nbme20  nbme19  nbme18  nbme17  nbme16  nbme15  nbme13 

NBME 20 Answers

nbme20/Block 4/Question#47 (27.2 difficulty score)
A 61-year-old man has erectile dysfunction ...
Area labeled β€˜D’ (Corpus cavernosum)πŸ”
tags:

Login to comment/vote.


 +4 
submitted by neovanilla(35),

A = Maybe the superficial dorsal vein

B = Areolar tissue

C = Urethra (surrounded by corpus spongiosum)

D = Corpus cavernosum (correct answer)

Sildenafil increases blood flow to the penis by dilating the corpus cavernosum (increased NO via inhibition of PDE5 --> cGMP --> smooth muscle relaxation). It doesn't actually affect the blood vessels supplying the corpus cavernosum, I believe

mangotango  This pathway causes relaxation of vascular smooth muscle so it causes vasodilation and increased blood flow to the corpus cavernosum, causing an erection. +  



 +2 
submitted by xxabi(248),
unscramble the site ⋅ remove ads ⋅ become a member ($39/month)

DP5E- osbihiirnt .e(g. liadif,nels atliafdla) are atcdiendi ofr ED by yaw fo ansnciregi oodlb lofw ni teh pucros osumarncev lalebd(e )D fo eht isnpe

dulxy071  I believe technically the answer would not be (B) as the corpus cavernosum isn't ACTED ON by PDE inhibitors ( per the words used in the question ) but rather simply fills as a result of PDE inhibitors acting on the internal pudis artery among many others to allow more blood flow into the corpus cavernosum for an erection +4